MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ9, W/P2 COATING

ENCORE MEDICAL, L.P. LINEAR HIP; LINEAR, LATERAL, REDUCED NECK, SZ9, W/P2 COATING
Catalog Number 425-99-009
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 01/10/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient falling and sustaining a periprosthetic fracture.This resulted in the use of a distal fixation stem, so the surgeon used a lima revision stem.He removed all of the original implants.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the result of a patient fall causing a hip periprosthetic fracture.The length of the in-vivo service was 1 month.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The surgeon reported no issues associated with the explanted product and provided no information that definitively described the root cause or reason of this event.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LINEAR HIP
Common Device Name
LINEAR, LATERAL, REDUCED NECK, SZ9, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5402454
Report Number1644408-2016-00030
Device Sequence Number10889666
Product Code LPH
UDI-Device Identifier00888912078955
UDI-Public(01)00888912078955
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120241
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 01/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2021
Device Catalogue Number425-99-009
Device Lot Number574G1020A
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2016
Supplement Report FDA Received Date06/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR